Treatment & Recovery, Men
True Purpose Ministries (In Patient)
2628 Morganton Rd, Maryville, TN
Teen Challenge (In-Patient)
3127 Martin Luther King Ave, Knoxville, TN
Cornerstone of Recovery (Detox)
1214 Topside Rd.
Watauga Recover (Out-Patient)
1369 W. AJ Hwy
New Hope Recover (Out-Patient)
320 West 3rd N St. Morristown, TN
Hamblen County Recovery Court
511 West 2nd St. Morristown, TN
Joyful Life Counseling
400 W. 1st N St. Morristown, TN
Nar-Anon (Support Groups)
All Saints Episcopal Church
601 W. Main St. Morristown, TN
Family Recovery Workshop & Support
814 West Main Street Morristown, TN
Celebrate Recovery (Recovery Support Group)
Manley Baptist Church
3603 W AJ Hwy Morristown, TN
Attitude Exchange Company (Support Group)
814 W. Main Street, Morristown, TN
Treatment & Recovery, Women
Teen Challenge for Women (In Patient)
Abundant Hope Ministries (In Patient)
1808 Buffalo Trail, Morristown, TN
Drug & Alcohol Assessments
Health Connection America (& Counseling)
807 W 1st North Street Morristown, TN
1079 E. Morris Blvd, Morristown, TN
The concept of harm reduction acknowledges that completely abstaining from drugs or alcohol isn't a realistic solution for everyone, but harm reduction efforts attempt to decrease the health, social and economic consequences of drug and alcohol abuse.
Harm reduction strategies include:
Realize an individual may not be ready to sto using today, but with continued engagement (such as Alcoholics Anonymous or Narcotics Anonymous) he or she may be willing to try treatment eventually.
Seek out Syringe Services Programs to provide clean needles and get used needles off the street.
Get trained on administering naloxone and keep a supply of this life-saving medication (CPR training is also recommended). Note that "Good Samaritan" laws grant civil immunity for administering the medicine to someone they reasonable believe is overdosing on an opiod.
Use fentanyl testing strips to test the presence of fentanyl or related drugs in the street supply of opioids. Search the web for suppliers.
For more information on harm reduction, visit www.harmreduction.org
Naloxone is a proven tool in the battle against drug abuse and overdose death. When too much of an opiod medication is taken, it can slow breathing to a dangerously low rate. When breathing slows too much, overdose death can occur. Naloxone can reverse this potentially fatal situation by allowing the person to breathe normally again.
Naloxone is not a dangerous medicine. However, proper training is required by law. Any time an overdose is suspected, first responsders should be notified by calling 911 immediately and stay with the patient until first responsders arrive. It is important to know that some patients may wake disoriented or agitated after receiving naloxone. This is a good sign but calling 911 is still very important to help the person survive.
Naloxone is only a temporary reversal. It's extremely important to seek medical care following an overdose.
For information on obtaining naloxone and training on administering naloxone, please contact:
Metro Drug Coalition
Serving Knox County
Allies for Substance Abuse Prevention
Serving Anderson, Roane, Campbell, Claiborne, Grainger, Scott, Morgan and Union counties
Sevier County C.A.R.E.S
Serving Blount, Sevier, Hamblen, Jefferson, Monroe, Loudon and Cocke counties
For online resources abut naloxone and other prevention programs see http://bit.ly/tnprevent
Recognizing the signs of an overdose is critical for loved ones of an opioid user. Often families or friends have seen their loved one over-medicated in the past, so their current reaction has been to let them "sleep it off." this complacency could mean death.
Signs of an Overdose:
Unresponsive to shouting
Unresponsive to pain stimulation such as rubbing the chest with knuckles
Slow and shallow breathing or not breathing
Pale, clammy skin, loss of color
Blue, purple, or gray skin, especially around lips and fingernails
Faint or NO pulse
Extremely small "pinpoint" pupils
In the even of a known or suspected overdose:
Administer naloxone (an extremely effective medication that stops opioid overdoses and saves lives!)
Watch the person closely. If breathing does not resume within one minute, administer naloxone again
Wait with the person for Emergency Services to arrive
Questions to ask recovery/treatment providers:
What should we expect from treatment?
How long is the treatment?
What treatment options are available?
How do I know which treatment is best for me or my loved one?
Is your program licensed and accredited?
Is your program licensed and accredited?
Is your program inpatient or outpatient?
Tell me about the enviornment at the facility?
Do you treat multiple disorders (such as addiction and mental health)?
Do you have medical doctors on staff to treat other medical or mental health issues?
If your program is a good fit, how soon can we begin treatment?
What are my payment options?
How do you involve the family during and after treatment?
Do you provide follow-up care once initial treatment is over?